CSN Login
Members Online: 5

You are here

Lots of Blood

Ugur
Posts: 62
Joined: Mar 2018

Hi everyone,

I want to ask your opinion about something unpleasant. 

I am having the second chemo, my regimen is Folfox, and they are giving also Avastin in this round. I'm staying at hospital since the chemo takes more than 48 hours.

As you know these drugs worsen the diarrhea, and I went for toilet before falling asleep last night. It felt like a normal diarrhea session, but after when I saw what I did was horrible. There was lots of blood, and everywhere. 
Today morning, first toilet was looking normal, but second time, it was almost the same, blood and bloody things.

Do you have any similar experience? Do you have any idea why this happens? 

Looking forward to hearing from you all.

Ugur

lp1964's picture
lp1964
Posts: 1238
Joined: Jun 2013

I’m not a doctor, but most likely your bloody diarrhea has something to do with the Avastin. Avastin prohibits the cancer cell to stimulate their own blood vessel formation therefore cuts the blood supply to the cancer and May clause colon perforation.

Make sure you report it immediately to your doctor. 

Ugur
Posts: 62
Joined: Mar 2018

I'm already at hospital since yesterday luckily and the doctors are aware of the situation. 

As the doctors said, we have three options:
1. They will give some pills to stop bleeding

2. If the pills won't work, I'll get a CT and they will close the vein which causes the bleeding

3. If they see necessary, I may get surgery to remove the main tumor. 

I also think that this is relevant with Avastin, that's why wanted to see anyone had similar experience. 

Trubrit's picture
Trubrit
Posts: 4831
Joined: Jan 2013

I am sorry this is happening to you, but glad to hear you are in the hospital.

The only time anything weird like that happend to me, I was doing infusion (FOLFOX) and I had to go to the loo. The water was red, and scared me something awful. I called the nurse. How embarrasing to have someone look into your toilet bowl.  She asked me if I had eaten Beets, and I had. Phew! 

Unfortunately, your problem sounds a little more distressing that Beet coloured poo. 

I hope they get it all under control, and soon. 

Tru

Ugur
Posts: 62
Joined: Mar 2018

Thank you Tru. I'm happy that you didn't have the same experience after all. 

As I mentioned below, I am having medications to stop this. We'll see how it's going to work out for me. 
I don't want  an early surgery before I finish my chemo, this is the only thing what concerns me about. 

Ugur
Posts: 62
Joined: Mar 2018

I have learned that Avastin will be applied on next chemo, so I had not had avastin before what I mentioned happened above.
So it's not due to avastin after all.

What the doctors think, it is happening because the chemo irritates the main tumor and causes the issue.

Doctors don't seem to be extraordinarily concerned. 
I'm having some drugs orally and via port just to stop the bleeding. So far I had one more blood experience but other than that my stool was blood-free.

Annabelle41415's picture
Annabelle41415
Posts: 6184
Joined: Feb 2009

Oh how totally scary.  I've not been on some of your meds, but I'm glad to hear that you are in the hospital now and that they seem to be in control of the situation.  Glad to hear that the issue has reduced some and that your are doing better.  If the doctor doesn't seem concerned then it seems like they are used to having this happen, but don't let anything go even though they seem that all is well.  It's your body and you need to be in control.  Hope you feel better soon.

Kim

Ugur
Posts: 62
Joined: Mar 2018

This morning bleeding continued worsened, and the doctors decided to have a colonoscopy to be sure what it is going on. 

The colonoscopy shown that there is no bleeding around walls or the tissue. The operator doctor told me that when he touched the tumor, he had seen some blood. 

So, long story short, probably the chemo irritate the tumor, and during stool being passed, the main tumor causes the bleeding.

The doctors said we must end the bleeding and I should not lose blood more than necessary now. I guess I will continue with medications to stop bleeding for now. I hope this will end soon. 

Woodytele
Posts: 163
Joined: Apr 2017

the Avastin perforated my colon last year.  Possibly it is that..

Annabelle41415's picture
Annabelle41415
Posts: 6184
Joined: Feb 2009

You surely don't want to lose too much blood as treatment can weaken the immune system anyway.  Glad that your doctors and you are up to speed on taking care of this.  Hope that the bleeding lessens and you are able to get back to normal soon.  Some treatments are worse for causing bleeding than others and you surely need to keep a watch on it.  Take care of yourself and thank you for the update.

Kim

Ugur
Posts: 62
Joined: Mar 2018

So, the bleeding doesn't want to stop, and it affects my treatment. Doctors decided to go for surgery to the main tumor.

I'll have my operation on Thursday. I have some questions about the surgery but I think I will start a new topic maybe later.

Now I feel a bit confused, since I don't want any delay on chemo, because the mets on livers are aggressive, and my real concern is my livers at this point. I wanted my liver to be operable asap, but it seems I'll have to have some delay on chemo. We will see how fast I'll be recovered and get back on fight. 

I'll try to keep here updated. 
Uğur 

Trubrit's picture
Trubrit
Posts: 4831
Joined: Jan 2013

I did have a friend whose colon tumour was bleeding, but it did not seem as bad as yours, so they left it alone. 

You can bet we will be praying and/or sending good vibes on Thursday; and will answer any questions you post in your new thread. 

Tru

Annabelle41415's picture
Annabelle41415
Posts: 6184
Joined: Feb 2009

Sorry the bleeding has gotten so bad that they need to do surgery this fast, but it's best you get this taken care of now.  You will be in my thoughts and prayers for Thursday and when you get a chance to let us know how you are doing, please do so.  Praying that the doctors perform a successful surgery and you have an speedy recovery so that you can continue with your treatments.  Wishing you the best.

Kim

Joan M's picture
Joan M
Posts: 374
Joined: Oct 2016

It got much worse after Folfiri and turned into the bloody diarhea as you described.  The doctors told me it was from hemroids, and I thought it was from chemo.  My primary oncologist ordered a colonoschopy and that showed the colon tumor had grown and was oozing blood.  I just had the colon tumor removed on April 20th.  

Ugur
Posts: 62
Joined: Mar 2018

Yes, Joan. I had similar situation unfortunately. We had discovered that the tumour getting sensitive with hard stool. So I had the surgery. I hope your pain is more manageable now.

Thanks,
Ugur

Annabelle41415's picture
Annabelle41415
Posts: 6184
Joined: Feb 2009

Just wondering how you are doing and feeling with this issue?  Hope that treatment is tolerable for you.  If you don't feel well, make sure to let your doctor know.  Hope that you are feeling better.

Kim

darcher's picture
darcher
Posts: 257
Joined: Jun 2017

  The first time I had a red blow out it  scared the hell out of me.  A week later we went to an amusement park and I bloodied the bathroom up pretty good and had to leave.  In a wierd way it's good that it bleeds. At least you know you've got something.  Imagine if there was no blood and no signs.  Would you have gone to the doctor?  I know I wouldn't have.

 I'm  praying for you and for that matter everyone. This disease is God awful and needs eradicated. Even though I may be cured ( I think ) it still is a nagging pain that I have to endure knowing that it could come back.  If it does,, it will probably be a lot more agressive and that's scary.  The not knowing and having to wait months for a test is depressing as hell.     

Subscribe to Comments for "Lots of Blood "